Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Same symptoms as the Italian Model
Oct 9, 2006

Hi Doctor Bob

I recently read a number of posts on this website from a guy calling himself the "Italian Model" to yourself. He has tested HIV negative well after the window period , as have I. However he remains ill two and a half years on with what he describes as an immune disorder resembling HIV. Wile I am only four months on, the list of symptoms which he names are very similar to my own and I don't seem to be able to shake them either. I guess what I want to know is can all these symptoms really be psychosomatic or is there a contagious disease or strain of HIV which won't show up on the tests that we both, and others, have? There are also many other (I have read at least five) posts around the internet of people who have tested negative for HIV but who continue to suffer from persistent symptoms similar to ours. Can this really be a psychosomatic coincidence??? I am starting cognitive behavioural therapy soon because no doctor seems to believe my medical ailments anymore - I think when I remained convinced it was HIV for three months they now assume my symptoms are purely down to anxiety. I strongly disagree with this. I know my own body best and I know something isn't right. I am very dubious as to whether CBT is the right course of action. But I will give anything a try - even writing to the Internet doctor!!

The "Italian Model" in his e-mail of 25th August 2006 listed the following: 2.5 years of dropping WBC count,chronic loose stools, daily headaches, burning tongue, thrush, pharyngitis, relentless floaters and the lipodystrophy is getting worse.

I have had four months of numerous and persistent floaters in my very bloodshot eyes, constant peripheral neuropathy in my arms and legs, hands and feet, dizziness, nausea, sore glands behind my knees, in my groin, under my arms and in my neck. These ailments are present pretty much 24/7 and are making my life a misery. They are not to mention the rashes, night sweats, weight loss, white tongue, stomach cramps etc etc etc I had several weeks after the risky exposure I am worried about.

I am not delusional or totally irrational and I know a negative HIV test after 3 months means I don't have HIV, at least not the strains that are tested for. All I want to do is get well and I will do anything to make this happen. When I read about other guys experiencing the same symptoms as me also worried about HIV it makes me think we either all have a strain that medicine has not yet recognised or we are all making ourselves ill worrying about it. The problem with the latter explanation is can we really detatch the vitreous liquid in our eyes through worry and give ourselves floaters? Can we really give ouselves rashes or damage our nerves just by thinking we have HIV?

I would really appreciate your thoughts on this matter and any ideas you might have on how I can get better.

Many many thanks.

A desperate soul.

Response from Dr. Frascino

Hello Desperate Soul,

If multiple physicians have evaluated your complaints and can find no physiological basis for them, I strongly agree you should evaluate the possibility of psychosomatic illness. You report ". . . I know my own body best and I know something isn't right . . . ." I agree. What you may not realize is that psychosomatic illness is a very real medical condition that produces very real symptoms. I strongly encourage you to proceed with your cognitive behavioral therapy. Don't be "dubious." Be optimistic! One thing that's for certain: HIV is not your problem. No way. No how.

Dr. Bob



Previous
Drug interactions affecting result of HIV rapid test
Next
Still Worried, But ..

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement